MAUDE Adverse Event Report: DEPUY FRANCE SAS - 3003895575 ROD FOR REAMING GUIDE HOLDER; ORTHOPEDIC INSTRUMENT HANDLE

DEPUY FRANCE SAS - 3003895575 ROD FOR REAMING GUIDE HOLDER; ORTHOPEDIC INSTRUMENT HANDLE
Catalog Number 230774002
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/05/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It looks like the tip of rod for reaming guide holder has snapped.
 
Additional Manufacturer Narrative
Product complaint (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information, which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.Added: h6: (impact code).If information is obtained, that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Additional information received.A.Was there a surgical delay? if yes, what is the duration of the delay? no delay, more than a minute or so.B.Was/were there any adverse consequence/s that affected the patient, because of the reported event? none reported.C.Did this event occur intra op? yes.This happened, during the operation.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: rod for reaming guide holder, 230774001 holder for reaming guides.It looks like the tip of rod for reaming guide holder has snapped.The device associated with this report was returned to depuy synthes for evaluation.Visual analysis of the device found that rod for reaming guide holder tip was broken at the distal end.The broken fragment was returned.No other issues were identified.A dimensional inspection was not performed since it was not applicable to the complaint condition.A functional test for the rod for reaming guide holder was performed by assembling into the holder for reaming guides, the device could be assembled successfully.The observed condition of the device was consistent with a component failure that may have been caused by exposure to unintended forces, like usage of excessive force in a prying motion and a off-axis impaction forces.The overall complaint was confirmed as the observed condition of the rod for reaming guide holder would contribute to the complained device issue.Based on the investigation findings, the potential cause is traced to unintended user error.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Brand Name
ROD FOR REAMING GUIDE HOLDER
Common Device Name
ORTHOPEDIC INSTRUMENT HANDLE
Manufacturer (Section D)
DEPUY FRANCE SAS - 3003895575
7 allee irene joliot-curie
b.p. 256
saint priest cedex 69801
FR  69801
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key18857342
Report Number1818910-2024-05348
Device Sequence Number3314468
Product Code PHX
UDI-Device Identifier10603295116134
UDI-Public10603295116134
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K170748
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number230774002
Device Lot Number5120205
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2024
Supplement Date Received by Manufacturer03/13/2024
04/29/2024
05/14/2024
Initial Report FDA Received Date03/07/2024
Supplement Report FDA Received Date03/14/2024
05/01/2024
05/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown